Kansas, 2010

Hail in Kansas, April 4, 2010

April 4, 2010 · NWS EAX · 1 event in 1 county or zone

A strong cold front moved across extreme eastern Kansas, during the mid afternoon hours of April 4, 2010. One report of hail was received from Leavenworth County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A strong cold front moved across extreme eastern Kansas, during the mid afternoon hours of April 4, 2010. One report of hail was received from Leavenworth County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 4, 12:50 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 4, 12:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 PM CDT SUN APR 4 2010

...MESOSCALE CONVECTIVE DISCUSSION...

LATEST SURFACE ANALYSIS SHOWED MOISTURE SURGING NORTHWARD INTO
OKLAHOMA AND SOUTHERN KANSAS WITH SURFACE DEWPOINTS RISING AROUND 20
DEGREES FROM VERY EARLY THIS MORNING. IT APPEARS THAT SOUTHERN
PORTIONS OF THE FORECAST AREA WILL HAVE AT LEAST AN UPPER 50 TO
AROUND 60 DEGREE DEWPOINT AIRMASS TO WORK WITH. THIS SHOULD YIELD
SURFACE BASED CAPE OF 1000 TO 1500 J/KG. THE BOUNDARY IS EXPECTED TO
DRAPED ROUGHLY ACROSS THE SOUTH SIDE OF THE METRO TO NEAR THE
MACON/KIRKSVILLE AREA BY THIS AFTERNOON WITH THE UPPER WAVE
PROVIDING MODEST COOLING ALOFT. CONVERGENCE ALONG THE BOUNDARY AND
COOLING ALOFT ARE EXPECTED TO BE ENOUGH TO AID IN RAPID THUNDERSTORM
DEVELOPMENT BY THE LATE AFTERNOON/EARLY EVENING TIME FRAME.

SHEAR...MAINLY FROM A SPEED COMPONENT...REMAINS IMPRESSIVE IN THE
0-3KM LAYER BUT DIMINISHES SOME IN THE 3-6KM LAYER. OVERALL...0-6KM
SHEAR ON THE ORDER OF 50 TO 55 KTS IS EXPECTED BY THIS EVENING AND
WOULD BE SUPPORTIVE OF SEVERE THUNDERSTORMS. INITIALLY STORMS WILL
LIKELY DEVELOP AS SUPERCELLS ALONG AND JUST AHEAD OF THE BOUNDARY
BEFORE A TRANSITION TO LINEAR/BOWING SEGMENTS OCCURS. THE BIGGEST
THREAT INITIALLY WILL BE FROM LARGE HAIL AS STEEP HAIL GROWTH LAPSE
RATES ARE EXPECTED.

WHILE THE TORNADO THREAT LOOKS FAIRLY LIMITED IT CAN NOT BE RULED
OUT...PARTICULARLY IN THE EARLY STAGES OF THE ACTIVITY. HOWEVER THE
CHANCES WILL BE LIMITED BY THE VEERED SURFACE FLOW. IF THE SURFACE
LOW DEEPENS...WHICH IT IS NOT EXPECTED TO AT THIS TIME WITH THE
UPPER WAVE TO THE NORTH...OR THERE IS SOME SMALL SCALE FEATURE THAT
BACKS THE WINDS THIS WOULD INCREASE THE TORNADO CHANCES.

BY THIS EVENING WINDS ALOFT WILL BECOME NEARLY UNIDIRECTIONAL AS
700MB WINDS VEER AND COME INTO LINE WITH 500MB WINDS. THIS SHOULD
SUPPORT A TRANSITION TO MORE OF A LINEAR/BOWING CONVECTIVE MODE WITH
DAMAGING WINDS BECOMING THE MAIN THREAT. THUNDERSTORM ACTIVITY
SHOULD THEN ACCELERATE INTO CENTRAL MISSOURI AND WITH THE UPPER WAVE
PROVIDING A PUSH TO THE COLD FRONT CONVECTION IS EXPECTED TO BE OUT
OF THE FORECAST AREA AROUND 00Z OR SOON AFTER.

CDB

&&

.DISCUSSION...

/340 AM CDT SUN APR 4 2010/
PRIMARY FORECAST CHALLENGE REMAINS THE POSSIBILITY FOR MULTIPLE
CONVECTIVE EVENTS OVER THE NEXT SEVERAL DAYS...AND POTENTIAL FOR
ATTENDANT SEVERE WEATHER. SUBTLE WAVE SEEN ON EARLY MORNING WV
IMAGERY OVER CNTRL COLORADO WILL LIFT THROUGH CNTRL IOWA BY LATE
THIS AFTERNOON...WHILE A WEAK FRONTAL WAVE EMANATING FROM THE
OKLAHOMA PANHANDLE TRAVERSES A WEAK FRONTAL BOUNDARY INTO WRN
MISSOURI...ENHANCING BOUNDARY LAYER CONVERGENCE. BIGGEST UNCERTAINTY
LIES WITH SPEED AND MAGNITUDE OF MOISTURE RETURN OVER THE NEXT 12-18
HOURS...AS DEEP QUALITY MOISTURE HAS BEEN RELEGATED TO THE TEXAS
GULF COAST. HOWEVER...IR AND 11-3.9 MICRON SATELLITE IMAGERY SHOWS
THIS MOISTURE FIELD RAPIDLY SURGING NORTH...AIDED BY AN INCREASING
LLJ FOCUSED THROUGH THE SRN AND CNTRL PLAINS. MODELS HAVE BEEN
INSISTENT ON BRING THIS HIGHER THETA-E AIRMASS INTO THE FORECAST
AREA BY LATE AFTERNOON...AND INDEED A SIMPLE SPEED/DISTANCE TOOL
PROGS THIS AIRMASS INTO WRN MISSOURI RIGHT AROUND 23Z-00Z. RECENT
MODEL TRENDS HAVE BEEN TOWARDS SLIGHTLY LESS ROBUST MOISTURE IN THE
LOWEST ATMOSPHERIC KILOMETER...HOWEVER FEEL A SOLID 10-11 G/KG WILL
BE ATTAINABLE WITHIN THE WARM SECTOR BY 00Z.

BY LATE AFTERNOON...THIS MOISTURE SURGE WILL BE COINCIDENT WITH A
WEAKLY CAPPED ATMOSPHERE AND INCREASING UVV FROM THE AFOREMENTIONED
WAVE PASSING JUST TO THE NORTH. ALL OPERATIONAL MODELS INDICATE
CONVECTIVE INITIATION BY VERY LATE AFTERNOON INTO EARLY
EVENING...WITH EXCELLENT AGREEMENT FROM HIGHER RESOLUTION 4KM
WRF-NMM AND WRF-ARW. BEST ESTIMATE AMONG VARIOUS MODELS SHOW
INITIATION SOMEWHERE ALONG A KANSAS CITY-KIRKSVILLE LINE WHERE LOW
LEVEL CONVERGENCE SHOULD BECOME SUFFICIENT TO RELEASE GROWING
INSTABILITY (CONSENSUS MLCAPES ON THE ORDER OF 1000 J/KG). DEEP
LAYER BULK SHEAR (0-6KM VALUES OF 50-60KT) WILL EASILY BE SUPPORTIVE
FOR SUPERCELLULAR STRUCTURE...AND EVEN QUITE IMPRESSIVE LOWER LEVEL
SHEAR PARAMETERS WITHIN THE REGION OF CONVECTIVE INITIATION (0-3 KM
SHEAR: 30-40KT AND 0-1KM SHEAR: 20-30KT). A GOOD PORTION OF THE
INSTABILITY WILL RESIDE IN THE FAVORABLE -10C TO -30C HAIL GROWTH
REGION...WITH ANY ROTATING UPDRAFT ENHANCING THE LARGE HAIL
POTENTIAL. AM SOMEWHAT CONCERNED ABOUT A BRIEF WINDOW UPON INITIAL
CONVECTIVE GROWTH FOR A POSSIBLE TORNADO...GIVEN THE ADEQUATE 0-1 KM
SHEAR AS WELL AS INCREASING 0-3KM HELICITY APPROACHING 300 M2/S2
SOUTH OF THE BOUNDARY. STORM MOTION SHOULD BE AROUND 280 DEG AT 35
KT...THOUGH ANY DEVIANT RIGHT MOVEMENT BY JUST 10-20 DEGREES WILL
SIGNIFICANTLY INCREASE SRH VALUES (AND PARTICULARLY SO IN THE
CRITICAL 0-0.5KM  AND 0-1KM LAYER). EVENTUAL STORM MODE SHOULD
RAPIDLY TRANSITION INTO A LINEAR AND BOW SEGMENT STRUCTURE AS THE
PASSAGE OF THE FRONTAL WAVE INDUCES SUBSIDENCE AND A SOUTHWARD
THRUST TO THE SYNOPTIC SCALE FRONT...FORCING CONVERGENCE PAST THE
CONVECTIVE ELEMENTS AND LARGELY UNDERCUTTING THE UPDRAFT
COLUMNS...AS WELL AS LOSING INCREASED INSTABILITY FROM DAYTIME
HEATING. THIS PROCESS SHOULD PUSH THUNDERSTORMS SOUTH OF THE
FORECAST AREA BY MIDNIGHT.

AS THIS CONVECTIVE SYSTEM EVOLVES INTO SRN MISSOURI
OVERNIGHT...FURTHER TO THE SOUTHWEST...RENEWED DEVELOPMENT OF A LLJ
WILL FOCUS ADVECTION OF AN EVEN HIGHER THETA-E AIRMASS NORTH INTO
THE WRN PARTS OF THE STALLED FRONTAL BOUNDARY ACROSS SWRN/SOUTH
CNTRL KANSAS. FORECAST 304K-308K ISENTROPIC SURFACES STILL SHOW A
GOOD SATURATED UPGLIDE COMPONENT WITHIN A REGION OF ELEVATED
1000-1500 J/KG MUCAPE (THOUGH NOT QUITE TO THE EXTENT DISPLAYED IN
PREVIOUS MODEL RUNS)...AND FEEL THIS FORCING MECHANISM IS SOMEHOW
BEING LOST IN THE NAM-WRF...AND ONLY SLIGHTLY CAPTURED BY THE GFS
(ECMWF IS FAR MORE AGGRESSIVE WITH THIS SECONDARY CONVECTIVE AREA).
THIS ENTIRE CONVECTIVELY FAVORABLE AREA SHOULD LIFT NORTHEAST INTO
ERN KANSAS AND FAR WRN MISSOURI MONDAY MORNING ON THE NOSE OF A FAR
MORE STOUT EML ADVECTING NORTHEAST. CERTAINLY...IF THIS SCENARIO
WERE TO COME TO FRUITION...ELEVATED HAIL PRODUCING STORMS WOULD BE
MOST LIKELY...WITH SOME THREAT FOR DAMAGING WINDS SHOULD HIGHER
MOMENTUM AIR BE TRANSLATED TO THE SURFACE. WITH STILL A GOOD DEAL OF
UNCERTAINTY FROM VARIOUS MODEL SOLUTIONS...HAVE ONLY KEPT A CHANCE
POP MENTION FOR THE TIME BEING.

MONDAY COULD PROVE TO BE AN ALL OR NOTHING PROPOSITION...HIGHLY
DEPENDENT UPON ANY MESOSCALE BOUNDARIES LEFT BY NOCTURNAL OR MORNING
CONVECTION WHICH COULD POTENTIALLY ACT TO PARTIALLY RETARD
SIGNIFICANT CAPPING FROM THE STRONG EML ADVECTION OFF THE HIGH
PLATEAU...AS WELL AS PROVIDE FOCUS AND CONVERGENCE FOR ADDITIONAL
EXPLOSIVE CONVECTIVE DEVELOPMENT. BY THIS TIME...HIGH QUALITY 13-14
G/KG DEEP MOISTURE SHOULD RESIDE THROUGHOUT THE WARM SECTOR...SUCH
THAT MLCAPES AROUND 2500 J/KG WILL BE COMMON. NOT ONLY WOULD ANY
MESOSCALE BOUNDARY PROVIDE THE FOCUS FOR CONVECTION...BUT ALSO
ENHANCE BOUNDARY LAYER VORTICITY GENERATION CAPABLE OF BEING
STRETCHED INTO UPDRAFT COLUMNS. SHEAR PARAMETERS THROUGHOUT THE CWA
ARE FORECAST TO BE MORE THAN ADEQUATE FOR ROTATING SUPERCELLS...WITH
QUITE OMINOUS HODOGRAPH STRUCTURE. PROBLEM IS THE ASSUMPTION OF
MESOSCALE BOUNDARIES THIS FAR IN ADVANCE...WHERE NAM BUFR SOUNDINGS
FORECAST A VIRTUALLY UNCAPPED HIGHLY UNSTABLE ATMOSPHERE...WHILE GFS
BUFR SOUNDINGS INDICATE A VIRTUALLY UNBREAKABLE EML. WITH ALL THESE
UNCERTAINTIES...KEPT POP MENTION VERY LOW...HOWEVER UNDERSTANDING
THE SERIOUS POTENTIAL SHOULD INSTABILITY BE RELEASED IN THIS
ENVIRONMENT.

WILL CONTINUE TO ADVERTISE THE BOUNDARY LIFTING NORTH TO THE I-80
CORRIDOR MONDAY EVENING...SHIFTING THE CONVECTIVE THREAT INTO
IOWA...AND BRINGING A BRIEF RESPITE TO THE FORECAST AREA. THIS WILL
BE SHORT LIVED AS THE PRIMARY TROUGH PROPAGATES INTO THE CNTRL
PLAINS TUESDAY AFTERNOON. MODELS STILL ARE EXHIBITING FAIRLY LARGE
TIMING DIFFERENCES...WITH THE OPERATIONAL GFS ON THE FAST SIDE OF
THE GUIDANCE ENVELOPE...AND THE ECMWF MUCH SLOWER. THIS WILL
OBVIOUSLY HAVE SIGNIFICANT RAMIFICATION ON THE CONVECTIVE AND SEVERE
POTENTIAL DURING THE PEAK HEATING HOURS...WITH THE FASTER MODELS
PUSHING THE BEST CONVERGENCE AND FORCING SOUTH OF THE CWA BY TUESDAY
AFTERNOON...WHILE THE SLOWER GUIDANCE KEEPS THE BULK OF THE CWA IN
THE THETA-E RIDGE AND HIGHER CONVECTIVE INSTABILITY. WITH THE TROUGH
OBTAINING MORE OF A POSITIVE TILT BY TUESDAY NIGHT...FEEL A RAPID
COLD FRONTAL PASSAGE WILL OCCUR...BRINGING AN END TO THE BULK OF THE
PRECIPITATION. 00Z GFS BECOMES SO CONVECTIVELY CONTAMINATED BY
WEDNESDAY MORNING THAT IT BECOMES ALMOST USELESS...AND FOLLOWED THE
GENERAL IDEA OF THE ECMWF FROM THIS POINT FORWARD. MADE LITTLE
CHANGE TO GRIDS FOR WEDNESDAY AND BEYOND OTHER THAN TO NUDGE
TEMPERATURES SLIGHTLY LOWER BASED ON FORECAST THICKNESSES AND
PATTERN RECOGNITION.

21

&&

.AVIATION...

FOR THE 18Z TAFS...THE THREAT OF CONVECTION IS THE MAIN CONCERN FOR THE
KC TERMINALS LATE THIS AFTN AND EARLY THIS EVENING. A FRONTAL
BOUNDARY WAS LOCATED NR KSTJ...MVG LITTLE DURING THE PAST FEW HOURS.
A SFC WAVE HAS FORMED ALONG THE BOUNDARY JUST NW OF WICHITA KS WITH
THE SFC WAVE TO LIFT RAPIDLY NE TO KC BY 23Z. THE KC TERMINALS WILL
BE ON THE XTRM NRN PERIPHERY OF THE DEEP MOIST AXIS WHICH PLACES SOME
DOUBT ON WHETHER THE CONVECTION WILL BE AS FAR NORTH AS THE KC
TERMINALS. AT THE CURRENT TIME...WILL MAINTAIN A LOW PROBABILITY
UNTIL THE SITUATION BECOMES MORE CLEAR. REGARDLESS...THE BOUNDARY
WILL MOVE THROUGH ALL TERMINALS BY 00Z WITH VFR CONDITIONS EXPECTED
THE REMAINDER OF THE NIGHT. THE FRONT WILL MOVE RAPIDLY NORTH ON
MONDAY WITH A ROBUST LOW LEVEL MOIST RETURN. HOWEVER...IT APPEARS THE
CHCS OF CONVECTION DURING THE AM HOURS ON MONDAY IS LOW AS A MID LVL
CAP DEVELOPS. OTHERWISE...A STRATOCU DECK WILL FORM MONDAY MORNING AS
THE MOISTURE RETURNS. THERE IS SOME CHC THAT THE DECK MAY BE BETWEEN
2-3KFT DURING THE AM HOURS...BETWEEN 14Z-18Z.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 4, 11:57 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT SUN APR 4 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL DRIFT INTO EASTERN KANSAS AND NORTHERN
MISSOURI THIS AFTERNOON...AND WILL HELP PROVIDE THE FOCUS FOR
POSSIBLE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND THIS EVENING.
A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO MAY
BE POSSIBLE EARLY IN THE THUNDERSTORM LIFE CYCLE...BEFORE A MORE
LINEAR STRUCTURE BECOMES THE PREDOMINANT MODE. THE MOST LIKELY AREAS
TO SEE THUNDERSTORM DEVELOPMENT WOULD BE GENERALLY ALONG A LINE FROM
OLATHE TO MACON LATE IN THE AFTERNOON...WITH THE STORMS
MOVING SOUTHWARD INTO CENTRAL MISSOURI DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SECONDARY COMPLEX OF THUNDERSTORMS MAY FORM IN SOUTHERN KANSAS
EARLY MONDAY MORNING...MOVING NORTH DURING THE DAYLIGHT HOURS. THERE
STILL REMAINS QUITE A BIT OF UNCERTAINTY DUE TO SIGNIFICANT WARMING
OF AIR ALOFT BUT SHOULD STORMS FORM AND MOVE TOWARDS THE FAR NORTHERN
PARTS OF THE OUTLOOK AREA MONDAY AFTERNOON...SIGNIFICANT SEVERE
WEATHER WOULD BECOME LIKELY.

A STRONG COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA DURING THE
DAY TUESDAY. THIS FRONT COULD HELP INITIATE ADDITIONAL
THUNDERSTORMS...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS.
ANY THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

21/11

In the hours before

Special weather statement, Apr 4, 2:55 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT SUN APR 4 2010

KSZ103-104-042130-
LEAVENWORTH-WYANDOTTE-
355 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEAVENWORTH AND WESTERN
WYANDOTTE COUNTIES UNTIL 430 PM CDT...

AT 350 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES SOUTHWEST OF TONGANOXIE...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN LEAVENWORTH AND WYANDOTTE COUNTIES...INCLUDING THE CITIES
OF LINWOOD...TONGANOXIE...BASEHOR AND LANSING...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3914 9518 3928 9490 3910 9472 3897 9506
      3898 9507 3897 9508 3896 9511 3896 9512
      3896 9514 3897 9516 3896 9517 3900 9519

DEROCHE
Special weather statement, Apr 4, 3:00 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT SUN APR 4 2010

KSZ025-103-MOZ020-028-042130-
ATCHISON-BUCHANAN-LEAVENWORTH-PLATTE-
400 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEAVENWORTH...NORTHERN
PLATTE...SOUTHEASTERN ATCHISON AND SOUTHERN BUCHANAN COUNTIES UNTIL
430 PM CDT...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASTON...OR 10 MILES WEST OF LEAVENWORTH...
MOVING NORTHEAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WESTON AROUND 410 PM CDT.
  TRACY AROUND 415 PM CDT.
  DEARBORN AND CAMDEN POINT AROUND 420 PM CDT.

THE TOWNS OF LOWEMONT...FORT LEAVENWORTH...IATAN...BEVERLY AND
RIDGELY ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3961 9474 3944 9461 3943 9461 3924 9512
      3934 9518 3939 9517

DEROCHE

The radar

The Pleasant Hill radar (KEAX), 68 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Leavenworth

When
April 4, 3:00 PM CST
Where
Leavenworth County, Basehor
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.130, -94.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225991.